Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 111, NWS Buffalo, NY

December 7, 2018

NWS Buffalo, NY issued this small craft advisory at Dec 7, 2018, 1:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2018, 1:00 AM EST (06:00 UTC)
Expired
Dec 7, 2018, 4:58 PM EST
In force
16 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

226 
WHUS71 KBUF 070600
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
100 AM EST Fri Dec 7 2018

LEZ040-041-071100-
/O.EXP.KBUF.SC.Y.0110.000000T0000Z-181207T0600Z/
/O.NEW.KBUF.SC.Y.0111.181207T0600Z-181207T1100Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
100 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect until 6 AM EST early this morning.

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-071100-
/O.EXT.KBUF.SC.Y.0110.000000T0000Z-181207T1100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
100 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* WINDS...Northwest 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-071400-
/O.CON.KBUF.SC.Y.0110.000000T0000Z-181207T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
100 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...Northwest 20 to 25 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-071400-
/O.CON.KBUF.SC.Y.0110.000000T0000Z-181207T1500Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
100 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...Northwest 15 to 20 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
4 follow-up statements
085 
WHUS71 KBUF 070820
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
320 AM EST Fri Dec 7 2018

LEZ040-041-071700-
/O.EXT.KBUF.SC.Y.0111.000000T0000Z-181207T1800Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
320 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-071700-
/O.EXT.KBUF.SC.Y.0110.000000T0000Z-181207T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
320 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-071700-
/O.EXT.KBUF.SC.Y.0110.000000T0000Z-181207T2200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
320 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...Northwest 15 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-071700-
/O.EXT.KBUF.SC.Y.0110.000000T0000Z-181207T2200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
320 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR/RSH
945 
WHUS71 KBUF 071133
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
633 AM EST Fri Dec 7 2018

LEZ040-041-071800-
/O.CON.KBUF.SC.Y.0111.000000T0000Z-181207T1800Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
633 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...Northwest 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-071800-
/O.CON.KBUF.SC.Y.0110.000000T0000Z-181207T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
633 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...Northwest 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-071945-
/O.CON.KBUF.SC.Y.0110.000000T0000Z-181207T2200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
633 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...Northwest 20 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ045-071945-
/O.CON.KBUF.SC.Y.0110.000000T0000Z-181207T2200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
633 AM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...Northwest 20 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
711 
WHUS71 KBUF 071712
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1212 PM EST Fri Dec 7 2018

LOZ042-071815-
/O.CAN.KBUF.SC.Y.0110.000000T0000Z-181207T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1212 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves will continue to subside this afternoon.

$$

LOZ045-071815-
/O.CAN.KBUF.SC.Y.0110.000000T0000Z-181207T2200Z/
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1212 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves will continue to subside this afternoon.

$$

LEZ040-041-072200-
/O.EXT.KBUF.SC.Y.0111.000000T0000Z-181207T2200Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1212 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-044-072200-
/O.CON.KBUF.SC.Y.0110.000000T0000Z-181207T2200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1212 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...Northwest 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
511 
WHUS71 KBUF 072158
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
458 PM EST Fri Dec 7 2018

LEZ040-041-080600-
/O.CAN.KBUF.SC.Y.0111.000000T0000Z-181207T2200Z/
/O.NEW.KBUF.SC.Y.0112.181208T0600Z-181208T1800Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
458 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST
SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 1 AM to 1 PM EST Saturday. 

* WINDS...West 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ043-080600-
/O.CAN.KBUF.SC.Y.0110.000000T0000Z-181207T2200Z/
/O.NEW.KBUF.SC.Y.0112.181208T1400Z-181209T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
458 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM EST
SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 9 AM to 10 PM EST Saturday. 

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ044-080600-
/O.EXT.KBUF.SC.Y.0110.000000T0000Z-181208T0000Z/
/O.NEW.KBUF.SC.Y.0112.181208T1400Z-181209T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
458 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM EST
SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 9 AM to 10 PM EST Saturday.

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042-080600-
/O.NEW.KBUF.SC.Y.0112.181208T1200Z-181209T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
458 PM EST Fri Dec 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST
SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 7 AM to 10 PM EST Saturday.

* WINDS...West 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 10:27 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 6, 10:27 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1027 PM EST Thu Dec 6 2018

.SYNOPSIS...
A cold front push southeast of the area overnight, with only a
muted lake response behind this front resulting in limited or
no snow accumulation. Friday will be cold however with highs
only in the 20s. There may be a few rounds of lake effect snow
on Saturday, but Sunday should be dry. A slight warming trend
with dry weather should continue into early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
At 10 p.m. a cold front extended roughly from Watertown to
Syracuse with this boundary poised to exit east of the forecast
area by midnight. Radar shows moderate to heavy snow ahead of
this front, with scattered to numerous lake enhanced snow
showers behind it. The air mass behind the front is much drier
as can be seen by latest IR satellite imagery and supported by
mesoscale model guidance. Based on these trends, have dropped
the Winter Weather Advisory for Wyoming and Southern Erie
counties. Some winter headlines remain in place through 1 a.m.
with additional accumulations expected to be 2 inches or less.

Late tonight through Friday... A weak multi-lake connection off
Georgian Bay across Lake Ontario may result in snow showers ESE of
Lake Ontario, including the Rochester Metro area at times, but a cap
of about 5000' should keep amounts down with together with a thin
roaming band that should be weakening with time.  Further west
there may be a weak band originating from Huron too, but this
will similarly have limited depth to work with, resulting in
mostly flurries or scattered snow showers without accumulations
toward the Niagara Frontier. Later Friday, WNW flow will back
slightly but with surface high pressure continuing to force
subsidence and further limiting any lake response. The result
for the afternoon should be abundant cloud cover for areas south
of Lake Ontario. areas east of Lake Ontario may see some
sunshine however.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Friday night and Saturday, the area remaining in a general west-
northwest flow. Passing upper wave will aid in increasing moisture,
resulting in scattered light snow showers or flurries, but some
minor accumulating lake snows look likely east and southeast of the
lakes. Outside of these areas, any accumulations should remain well
under an inch.

With respect to temperatures...these will remain decidedly on the
cold side of normal with lows Friday night ranging from the single
digits across the North Country to the teens south of Lake
Ontario. Highs on Saturday largely reaching to between 25 and
30.

Saturday night high pressure will build back into our region...
bringing drier air...warming aloft...and a lowering cap. This
should eventually help to squelch any lingering snow showers east
and southeast of the lakes...with mainly dry weather otherwise
anticipated. Otherwise temperatures will not be quite as cold as
those of the previous night...with lows ranging from the teens
east of Lake Ontario and across interior portions of western
New York to the lower 20s elsewhere.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A rare quiet period will occur for the beginning of next week...this
at a time when climatologically we usually see an increase in
significant lake effect snow events. Surface high pressure will
slide by our region early in the week, maintaining a storm system to
our south and east through Tuesday. This surface high may continue
fair weather through Thursday before a storm system from the Midwest
approaches our region towards the end of next week. Temperatures
will average at or below normal through the beginning of the week,
with afternoon highs possibly rising above normal Wednesday -
Thursday.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
A cold front will exit to the east of the area overnight. Expect
a mix of MVFR/VFR conditions to trend toward VFR as drier air
builds in behind the front. Brief periods of IFR or lower
conditions are possible in lake effect snow showers behind the
front, with the greatest chance for these at KJHW.

Expect mainly VFR conditions on Friday, with patchy MVFR/IFR
conditions southeast of the lakes.

Outlook...
Friday night...Lake effect snow showers and areas of IFR
southeast of the lakes...with VFR/MVFR elsewhere.
Saturday...Scattered to numerous lake effect snow showers and
localized IFR southeast of the lakes...with VFR elsewhere.
Sunday through Tuesday...VFR.

&&

.MARINE...
Northwest winds will gradually diminish overnight, however it
will delay the lowering of the waves on the eastern half of Lake
Ontario, so SCAs will persist into at least the first half of
Friday.

While light winds and negligible waves are expected throughout the
Lower Great Lakes Friday night, a clipper moving through during the
weekend will likely result in freshening winds and possibly another
round of small craft advisories.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning until 1 AM EST Friday for NYZ007-008.
     Winter Weather Advisory until 1 AM EST Friday for NYZ006-019-
     020.
MARINE...Small Craft Advisory until 1 AM EST Friday for LEZ040-041.
         Small Craft Advisory until 10 AM EST Friday for
         LOZ043>045.
         Small Craft Advisory until 4 AM EST Friday for LOZ042.

&&

SYNOPSIS...Apffel/Zaff
NEAR TERM...Apffel/Zaff
SHORT TERM...JJR/TMA
LONG TERM...Thomas
AVIATION...Apffel
MARINE...Apffel/RSH/Zaff
Hazardous weather outlook, Dec 6, 9:33 PM EST, 3 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
933 PM EST Thu Dec 6 2018

NYZ001-080245-
Niagara-
933 PM EST Thu Dec 6 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002-080245-
Orleans-
933 PM EST Thu Dec 6 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-080245-
Northern Erie-Genesee-
933 PM EST Thu Dec 6 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-020-080245-
Chautauqua-Cattaraugus-
933 PM EST Thu Dec 6 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-085-080245-
Wyoming-Southern Erie-
933 PM EST Thu Dec 6 2018

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-013-014-021-080245-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-Allegany-
933 PM EST Thu Dec 6 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-080245-
Oswego-
933 PM EST Thu Dec 6 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-080245-
Jefferson-Lewis-
933 PM EST Thu Dec 6 2018

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080245-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
933 PM EST Thu Dec 6 2018

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Dec 6, 7:50 PM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
750 PM EST THU DEC 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     SNOW             CARTHAGE                43.98N  75.60W
12/06/2018  E19.5 INCH       JEFFERSON          NY   SNOW SPOTTER

&&

EVENT NUMBER BUF1801013

DPK
Local storm report, Dec 6, 8:08 PM EST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
808 PM EST THU DEC 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             4NE LOCKPORT            43.19N  78.61W
12/06/2018  M4.0 INCH        NIAGARA            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

&&

EVENT NUMBER BUF1801014

DPK
Special weather statement, Dec 6, 8:19 PM EST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Buffalo NY
819 PM EST THU DEC 6 2018

NYZ006>008-070230-
Jefferson-Oswego-Lewis-
819 PM EST THU DEC 6 2018

...A BAND OF LAKE EFFECT SNOW WILL AFFECT JEFFERSON...LEWIS AND
OSWEGO COUNTIES...

At 814 PM EST, A band of heavy lake effect snow was oriented from
about 5 miles north of Fair Haven to inland across Jefferson and
Lewis Counties.

Winds in excess of 30 mph are possible with this band of lake effect
snow. Blowing snow and falling snow will create poor visibilities,
down to a quarter of a mile at times. Travel conditions will remain
very poor under this snow band.

This includes Interstate 81 between exits 33 and 49.

The band of snow will become focused upon Oswego County and southern
Lewis County between 830 pm and 930 pm. Expect travel conditions to
quickly deteriorate here with snow covered roads with slippery
spots.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4342 7553 4348 7581 4335 7587 4330 7661
      4347 7662 4356 7645 4356 7631 4358 7626
      4378 7629 4383 7636 4387 7635 4384 7645
      4387 7650 4396 7644 4396 7634 4402 7636
      4406 7642 4432 7566 4410 7517 4361 7511

Thomas
Local storm report, Dec 6, 8:23 PM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
823 PM EST THU DEC 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             1 NW WILLIAMSVILLE      42.97N  78.75W
12/06/2018  M5.3 INCH        ERIE               NY   NWS EMPLOYEE

&&

EVENT NUMBER BUF1801015

DPK
Local storm report, Dec 6, 8:46 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
846 PM EST THU DEC 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     SNOW             WATERTOWN               43.97N  75.91W
12/06/2018  M18.0 INCH       JEFFERSON          NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1801016

THOMAS
Local storm report, Dec 6, 10:40 PM EST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1040 PM EST THU DEC 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             CARTHAGE                43.98N  75.60W
12/06/2018  M24.0 INCH       JEFFERSON          NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1801017

KRA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 8:19 PM ESTSpecial Weather StatementBUFJefferson, Lewis, Oswego71 min
Dec 7, 4:58 PM ESTSmall Craft AdvisoryBUF56 hr

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.